Alert archive / South Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 112, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jul 18, 2001, 5:28 AM CDT for Codington County, Hamlin County, South Dakota. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2001, 5:28 AM CDT (10:28 UTC)
- Expired
- Jul 18, 2001, 6:00 AM CDT
- In force
- 32 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
Counties Codington County, SD, Hamlin County, SD
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 10.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2561 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 2319 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 12.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KABR 181029 SVRABR SDC029-057-181100- /NEW.KABR.SV.W.0172.181028-181100/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 528 AM CDT WED JUL 18 2001 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CODINGTON COUNTY IN NORTHEAST SOUTH DAKOTA HAMLIN COUNTY IN NORTHEAST SOUTH DAKOTA * UNTIL 600 AM CDT * AT 528 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTHWEST OF LAKE NORDEN...OR ABOUT 14 MILES NORTH OF ARLINGTON...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... THOMAS AROUND 540 AM CDT CASTLEWOOD AROUND 545 AM CDT WATERTOWN AROUND 555 AM CDT RAUVILLE...WAVERLY AROUND 600 AM CDT THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ABERDEEN. $$ LAT...LON 4458 9737 4451 9714 4497 9689 4503 9712 MARSHALL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:10 AM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jul 18, 3:10 AM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 310 AM CDT WED JUL 18 2001 PATTERN CHNGING LITTLE. 5H RDG TO EAST...LOW OVR SW CAN...GIVING SW FLOW...NUMEROUS WVS MOVG THROUGH FLOW NORTHEAST ACROSS CWA. CURRENTLY...SOME ACTIVITY IN EASTERN ND ASSOC WITH WK SFC BOUNDARY. FOG STARTING TO FORM ALREADY...SO WILL MENTION IN EASTERN ZONES FOR EARLY MORN. WHILE PROGS SIMILAR...LOTS OF VARIATION IN STRENGHT...SPEED OF WVS MAKING TIMING DIFFICULT. ETA...NGM BOTH SHOWING WARMING AT 700 FOR WED EVEN...NIGHT...SO COULD TEND TO CAP US SOMEWHAT. AVN MOVG WK WV THROUGH DURING DAY...THEN BRINGING ANOTHER INTO SW ZONES AFT 06Z WHILE ETA SHOWS NOTHING. ..BUT WK SFC BOUNDARY MOVG THROUGH OVERNIGHT COULD PROVIDE ENOUGH FORCING TO GET SOME ACTIVITY GOING SO WILL KEEP SOME ACTIVITY IN FOR WED. MODELS PRETTY CONSISTENT WITH WV MOVG THROUGH THUR AFTN...EVENING. CAP BREAKING DOWN...GOOD LIFT...HIGH DP AND MSTR POOLING OVER EASTERN CWA...WITH PRETTY GOOD LOW LEVEL FLOW...SO LOOK FOR ACTIVITY TO START W AND SW IN AFTN AND MOVE EAST THROUGH EVENING. FRIDAY EVENING LOOKS LIKE MOST OF ENERGY WILL BE FARTHER NORTH BUT COULD AFFECT NORTHERN TIER COUNTIES. OVERALL...LOOK FOR IT TO REMAIN ON THE WARM SIDE WITH HIGH HUMIDITY OVER EASTERN CWA. GUIDANCE TEMPS NOT VARYING MUCH. .ABR...NONE. MARSHALL
In the hours before
Special weather statement, Jul 17, 11:45 PM CDT, 5 hours 43 minutes before
MNZ039-046-SDZ008-021-023-180500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 1145 PM CDT TUE JUL 17 2001 ...SEVERE THUNDERSTORM WATCH OVER FAR NORTHEAST SOUTH DAKOTA AND PARTS OF WEST CENTRAL MINNESOTA HAS BE CANCELED... THE SEVERE THUNDERSTORM WATCH OVER DEUEL...GRANT AND ROBERTS COUNTIES OF SOUTH DAKOTA AND TRAVERSE AND BIG STONE COUNTIES OF MINNESOTA HAS BEEN CANCELLED. THE STORMS THAT PROMPTED THE WATCH HAVE MOVED EAST AND POSE NO MORE THREAT. SALMONS
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 6:01 AM CDT | Severe Thunderstorm Warning | ABR | Codington, Hamlin | 44 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.